Advertisement

Reactions Weekly

, Volume 1756, Issue 1, pp 243–243 | Cite as

Multiple drugs abuse

Various toxicities: 7 case reports
Case report
  • 91 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective study (records between January 2009 and December 2017) involving 111 cases, seven male patients aged 17-45 years were described, who developed various toxicities following abuse of metamfetamine, ketamine, diazepam, midazolam, morphine or zopiclone with concomitant new psychoactive substance poisoning [not all outcomes stated; amount ingested not stated].

Case 1: A 31-year-old man had abused ketamine and metamfetamine by ingesting them. He had also abused cocaine and new psychoactive substance para-methoxymethamfetamine (PMMA) and was hospitalised due to convulsions, impaired consciousness, tachycardia, hyperthermia, hypertension, renal failure with metabolic acidosis and rhabdomyolysis. The plasma creatinine was 278 µmol/L and creatine kinase was 7090 IU/L....

Reference

  1. Tang MHY, et al. 9-year review of new psychoactive substance use in Hong Kong: A clinical laboratory perspective. Hong Kong Journal of Emergency Medicine 26: 179-185, No. 3, May 2019. Available from: URL: http://doi.org/10.1177/1024907918798553 - Hong KongCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations